Alert archive / Tennessee / Freeze Warnings in 2017
Freeze Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Mar 16, 2017, 1:41 PM CDT for 7 counties in Tennessee. It took effect at Mar 16, 2017, 11:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2017, 1:41 PM CDT (18:41 UTC)
- In effect from
- Mar 16, 2017, 11:00 PM CDT
- Expired
- Mar 17, 2017, 6:12 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 119 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487 WWUS74 KOHX 161841 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 141 PM CDT Thu Mar 16 2017 ...Freeze Warning for the Cumberland Plateau tonight and Friday morning... .In spite of warmer air now filtering into Middle Tennessee, temperatures across parts of the Cumberland Plateau are still expected to drop to or just below freezing tonight, prompting a Freeze Warning for these select areas. TNZ011-032>034-065-066-080-171300- /O.NEW.KOHX.FZ.W.0006.170317T0400Z-170317T1300Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, and Spencer 141 PM CDT Thu Mar 16 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 11 PM this evening to 8 AM CDT Friday. * TEMPERATURE...30 to 32 degrees * IMPACTS...Sensitive plants should be protected. Also, proper shelter needs to be provided for outdoor animals. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
1 follow-up statement
182 WWUS74 KOHX 171112 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 612 AM CDT Fri Mar 17 2017 ...Freeze Warning for the Cumberland Plateau has been cancelled... TNZ011-032>034-065-066-080-171215- /O.CAN.KOHX.FZ.W.0006.000000T0000Z-170317T1300Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Van Buren- Including the cities of Byrdstown, Cookeville, Livingston, Jamestown, Allardt, Sparta, Crossville, and Spencer 612 AM CDT Fri Mar 17 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Nashville has cancelled the Freeze Warning. Temperatures did fall below freezing during the early overnight hours, but cloud cover and southerly winds have warmed temperatures above freezing across the area early this morning. Therefore the Freeze Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 16, 12:15 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 16, 12:15 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1215 PM CDT Thu Mar 16 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Another cold and quiet night across the mid state, with most of the area in the low to mid 20s. Lows this morning still look to hit the upper teens to low 20s across the area with clear skies and light winds. Relief is on the way, however, and temperatures look to hit the upper 40s as the upper trough slides east and warmer air in the low levels finally begins to move in. Impacts from an upper shortwave trough will begin to be felt later today as cloud cover moves in from the west. Hard to say currently if low temperatures tomorrow morning will be at or below freezing in the east. As warmer air slowly moves in from the west in the low levels, cloud cover will also sneak in, and it just depends on how far east the cloud cover will get before temperatures fall this evening/early overnight. By Friday morning just before sunrise, it looks like enough cloud cover will be present to prevent any more falling temps and actually begin to warm slightly. If that cloud cover arrives sooner, temperatures look to hold above freezing and another freeze warning may not be required. But, should models keep the cooler trend going, and keep the clouds further west, another freeze warning may be necessary for the Plateau and possibly areas just west of the Plateau. Initial push of precip chances looks to hit Friday morning between 12Z-18Z ahead of the shortwave to the north. Warm air will continue to stream in ahead of the trough and cold front, so most areas look to hit the upper 50s/low 60s during the day Friday. Also, as the warmer air streams in, instability increases during the day enough for mention of schc thunderstorms with the showers. Best chances for showers and some thunderstorms will be 00Z-12Z Saturday. This will be during the best lift ahead of the cold front which should move through the area overnight Friday and into the morning Saturday. This front wont cool us off too much as highs Saturday look to be in the upper 50s and low 60s. Skies will clear out quickly Saturday morning for sunny skies by the afternoon hours. Sunday looks to be dry as northwest flow settles in behind the upper trough, and the next shot at showers will be Monday afternoon with some weak shortwave activity aloft and an associated cold front that will move through Tuesday. Precip chances will hang around Tuesday and early Wednesday as well, but after that long term models differ on their solutions. Both the GFS and ECMWF do have shortwave ridging moving in Thursday between troughs, but the ECMWF has some precip showing up along a warm front Wednesday night into Thursday morning. For now, just have schc pops Wednesday night into Thursday for the area, and carried it into the northeast zones during the day Thursday, but the daytime Thursday primarily looks dry across the mid state for now. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Surface ridge is pushing across Middle Tennessee today, which means return flow and warmer temperatures. Look for mid-level ceilings to move in quickly ahead of an approaching cold front. Showers will begin spreading across Middle Tennessee from west to east after 12Z Friday. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Mar 16, 11:38 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1138 AM CDT Thu Mar 16 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-171645- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1138 AM CDT Thu Mar 16 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Freeze Warnings in Tennessee, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.